Alert archive / Georgia / High Wind Watches in 2009
High Wind Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this high wind watch at Feb 10, 2009, 2:53 AM EST for 11 counties in Georgia. It took effect at Feb 11, 2009, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 2:53 AM EST (07:53 UTC)
- In effect from
- Feb 11, 2009, 7:00 AM EST
- Expired
- Feb 10, 2009, 5:04 PM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA
The radar
The Northeast Alabama radar (KHTX), 148 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 100753 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 AM EST TUE FEB 10 2009 GAZ001-002-005>009-011-014>016-101600- /O.NEW.KFFC.HW.A.0001.090211T1200Z-090212T0500Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-DAWSON- LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 253 AM EST TUE FEB 10 2009 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ELEVATIONS ABOVE 2000 FEET ACROSS THE NORTH GEORGIA MOUNTAINS... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THOSE AREAS ABOVE 2000 FEET ACROSS THE NORTH GEORGIA MOUNTAINS. A STORM SYSTEM WILL BECOME BETTER ORGANIZED OVER THE SOUTHERN PLAINS TODAY AND MOVE RAPIDLY ACROSS GEORGIA WEDNESDAY. STRONG WINDS WILL DEVELOP AHEAD OF THIS SYSTEM. SOME OF THE HIGHEST WIND SPEEDS WILL AFFECT AREAS OF NORTH GEORGIA WITH ELEVATIONS ABOVE 2000 FEET...AND MAINLY THE SOUTHERN FACING SLOPES OF THE MOUNTAINS. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE DURING THE MORNING HOURS OF WEDNESDAY AND CONTINUE INTO THE EVENING HOURS WEDNESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS72 KFFC 102204 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EST TUE FEB 10 2009 GAZ001-002-005>009-011-014>016-111000- /O.UPG.KFFC.HW.A.0001.090211T1200Z-090212T0500Z/ /O.NEW.KFFC.HW.W.0001.090211T1200Z-090212T0500Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-DAWSON- LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 504 PM EST TUE FEB 10 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 2000 FEET ACROSS THE NORTH GEORGIA MOUNTAINS... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT FOR THOSE AREAS ABOVE 2000 FEET. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH WEDNESDAY MORNING AND CONTINUE INTO THE EVENING HOURS. FOR ELEVATIONS BELOW 2000 FT...SOUTH WINDS OF 15 TO 30 MPH CAN BE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GAZ003-004-012-013-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- /O.NEW.KFFC.WI.Y.0005.090211T1200Z-090212T0500Z/ CATOOSA-WHITFIELD-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-FORSYTH- HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 504 PM EST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT FOR AREAS SOUTH OF THE GEORGIA MOUNTAINS AND ANY NORTH GEORGIA COUNTIES WITHOUT ELEVATIONS ABOVE 2000 FEET. SOUTH WINDS OF 20 TO 30 MPH WILL INCREASE WEDNESDAY ACROSS THE AREAS SOUTH OF THE MOUNTAINS AND CONTINUE INTO WEDNESDAY NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Feb 10, 1:27 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 10, 1:27 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 127 AM EST TUE FEB 10 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... SLIGHT TIMING AND STRENGTH DIFFERENCE IN THE MODELS THROUGH THURSDAY. THE GFS IS FASTER...WEAKER...AND WETTER THAN THE NAM. AT THIS POINT WILL GO WITH A COMPROMISE BETWEEN THE TWO MODELS. WITH BOTH MODELS CONTINUING TO SHOW NEGATIVE LI AND SHOWALTER WILL KEEP THE MENTION OF THUNDER GOING FOR WEDNESDAY AFTERNOON AND EVENING. CURRENT H5 LOW OVER SOUTH DAKOTA PULLING NORTHEAST. THE ASSOCIATED FRONT WILL STALL IN THE MISSISSIPPI VALLEY UNTIL THE SECOND H5 LOW...NOW OVER THE SOUTHWEST U.S. MOVES INTO THE SOUTHERN PLAINS. THIS WILL FORM A SURFACE LOW OVER TEXAS AND MOVES IT NORTHEAST INTO THE OHIO VALLEY ALONG WITH THE H5 LOW. FEEL THIS WILL BE FAR ENOUGH AWAY TO LIMIT THE THREAT OF SEVERE WEATHER. HOWEVER THE LOW LEVEL JET OF 50 TO 60 KTS COULD BE TRANSPORTED DOWN IN THE STRONGER SHOWERS/TSTORMS...BUT AT THIS TIME WILL LEAVE THE MENTION OF STRONG STORMS OUT OF THE GRIDS UNTIL IT BECOMES MORE CERTAIN. FOR TODAY...WE REMAIN IN THE DRY SECTOR...ALTHOUGH THERE WILL REMAIN PLENTY OF CIRRUS OVER THE CWA AND THEREFORE WILL GO WITH MOSTLY CLOUDY TODAY. LOW LEVEL THICKNESSES CHANGE VERY LITTLE TODAY AND WITH VIRTUALLY NO CHANGE IN CLOUDINESS...WILL GO WITH PERSISTENCE FOR HIGH TEMPS TODAY. WINDS AND MOISTURE INCREASES TONIGHT AND THIS WILL KEEP TEMPS A BIT WARMER THAN THIS MORNINGS TEMPS. WINDS ON WEDNESDAY DEFINITELY PROGGED IN THE ADVISORY CATEGORY BUT TOO FAR OUT TO ISSUE WIND ADVISORY. HOWEVER WINDS IN THE MOUNTAINS WILL MEET HIGH WIND WARNING CRITERIA...MAINLY WITH THE GUSTS. THEREFORE WILL ISSUE HIGH WIND WATCH FOR ELEVATIONS ABOVE 2000 FT WEDNESDAY AND WEDNESDAY EVENING. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CONFIDENCE IN THE LONG TERM IS VERY LOW AS THE MODELS CHANGE SOLUTIONS FROM RUN TO RUN. LATEST 00Z OF GFS/ECMWF BRING A WEAKER SYSTEM INTO THE CWA FRIDAY/FRIDAY NIGHT AND PUSH THE MONDAY SYSTEM BACK TO TUESDAY LEAVING SATURDAY AFTERNOON THROUGH MONDAY NIGHT DRY. BECAUSE IT IS A FAST MOVING H5 FLOW OVER THE SOUTHERN U.S. THERE WILL CONTINUE TO BE TIMING ISSUES. FOR THAT REASON WILL BROAD BRUSH POPS ON FRIDAY/FRIDAY NIGHT AND AGAIN ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 48 70 45 69 / 0 5 70 30 0 ATLANTA 70 51 67 44 66 / 0 5 60 20 0 BLAIRSVILLE 66 47 63 40 61 / 5 5 70 10 0 CARTERSVILLE 70 50 67 42 65 / 5 5 70 10 0 COLUMBUS 73 52 73 48 71 / 0 0 40 20 0 GAINESVILLE 69 50 66 44 66 / 0 5 70 20 0 MACON 74 49 75 49 73 / 0 0 40 40 0 ROME 72 50 67 41 67 / 10 5 70 10 0 PEACHTREE CITY 71 47 69 43 67 / 0 0 60 20 0 VIDALIA 79 55 80 53 73 / 0 5 30 40 0 && .FFC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN... GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE. && 17
Hazardous weather outlook, Feb 9, 6:17 AM EST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 AM EST MON FEB 9 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 617 AM EST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A PERSISTENT AREA OF HIGH PRESSURE ACROSS FLORIDA WILL WEAKEN AS ANOTHER AREA OF HIGH PRESSURE DRIFTS FROM THE OHIO VALLEY TOWARD THE MID-ATLANTIC. MEANWHILE...A COLD FRONT WILL MOVE FROM THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY REGION BY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY ALONG A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:04 PM EST | High Wind Warning | FFC | Chattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 5 more | 28 hr |
| Feb 10, 5:04 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 79 more | 28 hr |
Nearby
High Wind Watches in Georgia, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.